MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR; CUTTING DEVICE

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR; CUTTING DEVICE
Model Number WA69416M
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.The white component/part above the jaws appears to be broken or torn and the jaws could not close completely.There were no additional findings.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus that the jaws insert "hicura", 5 x 330, maryland, bipolar inner part to maryland bipolar forceps was bent.The event was found during reprocessing for a laparoscopic hysterectomy.There was no delay, and the procedure was completed with the same device.There was no patient harm associated with the event.The device was evaluated, and it was found that the white component/part above the jaws appeared to be broken or torn and the jaws would not close completely.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
Corrected fields: e1 (information was inadvertently missed).The customer reported issue, inner part of the jaws is bent, was not confirmed.The proximal end of the transmission rod is deformed and the insulation is worn.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the deformation occurred due to the use of excessive force by the user and defective insulation due to wear and tear.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR
Common Device Name
CUTTING DEVICE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, lund 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17681839
Report Number9610773-2023-02448
Device Sequence Number6246320
Product Code GEI
UDI-Device Identifier04042761080002
UDI-Public04042761080002
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69416M
Device Lot Number20802-0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown